Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Facial WastingFacial Wasting
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Whats my current option in Dealing body and facial wasting?
May 11, 2012

I was diagnosed last Feb 2011. Took lamivudine + zidovudine and Efavirenz since May 2011. I never had any bad experiences, in fact I never experienced vivid dreams, etc. In short, I had a very good relationship with my therapy at that time. Just recently, around January this year, I have noticed that my arms and legs are getting thinner, more wrinkles in my face and my butt is smaller. Also I have noticed that my belly is getting bigger. My SGPT also has been increasing since then despite my diet and maintenance such as flaxseed oil, etc.

I have a very good sexual appetite since testosterone testing is not available here in the Philippines and was checked for hypothyroidism and my labwork turned out its normal. So my doctor and I concluded that this could be a sign of facila and body wasting. I have read that steroids are options but I was told by my doctor that it will decrease my CD4 and put my immune system at risk. I was not offered any treatment option however. So I am asking from this forum what could be my current option in dealing with this problem?

Do I need to exercise? How? Any diet that may help such as protein diet? or any current and available medical procedure I can avail of.

Thank you and hopefully this will provide me with recent information and treatment options...

Response from Dr. Pierone

Hello, and thanks for posting.

The drug in the regimen that you are taking has been linked to a greater risk of facial and body wasting is zidovudine (AZT, Retrovir, Combivir). Studies have shown that changing AZT to tenofovir (Viread) will prevent progression of fat loss and may also reverse it. So this is the conversation that you should have with your doctor.

Good luck!



Previous
Facial Wasting is starting
Next
Your thoughts on the skin tightening effects of Ultherapy?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement